Texas, 2025

Dust Storm and High Wind in Texas, March 18 to 19, 2025

March 18 to 19, 2025 · NWS LUB · 45 events in 23 counties and zones

A powerful storm system on the 18th brought widespread high winds and thick blowing dust. This system moved out of the Great Basin into Colorado throughout the day.

Where it happened

Every event with a place to put it; 45 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A powerful storm system on the 18th brought widespread high winds and thick blowing dust. This system moved out of the Great Basin into Colorado throughout the day. Although winds became breezy during the afternoon hours in response to this approaching storm system, the strongest winds didn't arrive until a Pacific Cold front moved through the area around sunset. This boundary brought an abrupt wind shift to the west along with thick blowing dust from eastern New Mexico and Far West Texas. Blowing dust resulted in brownout conditions across the region leading to hazardous travel conditions. Winds began to decrease from west to east late in the evening as another cold front moved into the area from the north. This secondary cold front brought renewed high winds across the extreme southeastern Texas Panhandle into the early morning hours of the 19th. Breezy northwest winds remained in place through the day on the 19th which led to an isolated severe wind gust on the afternoon of the 19th in Parmer County.

High wind gusts from the Texas Tech University West Texas mesonet network are below:

79 mph at Amherst (Lamb County),|69 mph at Graham (Garza County),|69 mph at Muleshoe (Bailey County),|69 mph at Wolfforth (Lubbock County),|68 mph at Shallowater (Lubbock County),|68 mph at Plains (Yoakum County),|68 mph at Slaton (Lubbock County),|68 mph at New Deal (Lubbock County),|68 mph at New Home (Lynn County),|68 mph at Floydada (Floyd County),|68 mph at O'Donnell (Lynn County),|68 mph at Olton (Lamb County),|67 mph at Sundown (Cochran County),|67 mph at Plainview (Hale County),|67 mph at Tahoka (Lynn County),|67 mph at Brownfield (Terry County),|67 mph at Paducah (Cottle County),|67 mph at Levelland (Hockley County),|66 mph at Lesley (Hall County),|66 mph at McAdoo (Dickens County),|66 mph at Ralls (Crosby County),|66 mph at Denver City (Yoakum County),|65 mph at Guthrie (King County),|65 mph at White River Lake (Crosby County),|65 mph at Hackberry (Cottle County),|65 mph at Anton (Hockley County),|65 mph at Roaring Springs (Motley County),|65 mph at Morton (Cochran County),|64 mph at Silverton (Briscoe County),|64 mph at Flomot (Motley County),|64 mph at Post (Garza County),|64 mph at Abernathy (Hale County),|63 mph at Caprock Canyons State Park (Briscoe County),|63 mph at Friona (Parmer County),|63 mph at Spur (Dickens County),|63 mph at Jayton (Kent County),|63 mph at Northfield (Motley County),|62 mph at Tulia (Swisher County),|62 mph at Turkey (Hall County),|62 mph at Hart (Castro County),|62 mph at Earth (Lamb County),|61 mph at Matador (Motley County),|60 mph at Dimmitt (Castro County),|60 mph at Estelline (Hall County),|60 mph at Lake Alan Henry (Garza County),|59 mph at Memphis (Hall County),|59 mph at Aiken (Hale County),|58 mph at Vigo Park (Swisher County),|58 mph at Happy (Swisher County).

The following high wind reports are from Automated Surface Observing Stations (ASOS) and Automated Weather Observing Systems (AWOS):

78 mph at Lubbock International Airport (Lubbock County),|66 mph at Levelland Municipal Airport (Hockley County),|61 mph at Childress Municipal Airport (Childress County),|60 mph at Denver City Airport (Yoakum County),|59 mph at Plainview-Hale County Airport (Hale County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 18, 11:12 AM CST, 1 hour 41 minutes earlier. Its key messages:

  • Updated at 1206 PM CDT Tue Mar 18 2025
  • Strong winds and extreme fire danger are expected area-wide today, and a Red Flag Warning is in effect for the entire region.
  • Sustained winds of 35 to 45 mph with gusts up to 65 mph are expected across most of the region today through late tonight, and a High Wind Warning is in effect for a majority of the forecast area.
  • Cooler Wednesday before a gradual warming trend through the weekend. This combined with the critically dry conditions and daily breezes will lead to daily critical fire weather concerns through the weekend.
Area forecast discussion, Mar 18, 11:12 AM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1212 PM CDT Tue Mar 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1206 PM CDT Tue Mar 18 2025

 - Strong winds and extreme fire danger are expected area-wide today,
   and a Red Flag Warning is in effect for the entire region.

 - Sustained winds of 35 to 45 mph with gusts up to 65 mph are expected
   across most of the region today through late tonight, and a
   High Wind Warning is in effect for a majority of the forecast
   area.

 - Cooler Wednesday before a gradual warming trend through the
   weekend. This combined with the critically dry conditions and
   daily breezes will lead to daily critical fire weather
   concerns through the weekend.

&&

.SHORT TERM...
(Today and tonight)
Issued at 356 AM CDT Tue Mar 18 2025

After a short break the past few days, high winds and extreme fire
danger will return to the region today. Water vapor channel imagery
depicts our next storm system taking shape to our west early this
morning, with southwest flow aloft in place locally ahead of a
shortwave trough axis centered over the Great Basin at 08z. An
impressively strong low level jet will remain in place through the
early morning hours, with gradually strengthening southwest breezes
expected after sunrise as the nocturnal inversion breaks. The
aforementioned upper shortwave trough will continue to move eastward
throughout the day and is progged to obtain a slight negative tilt
as it moves over the central plains states by this evening. This
evolution will result in a rapid deepening of initially modest lee
surface troughing this afternoon, with models in good agreement
depicting a ~985mb surface low over west-central KS by 00z. The
associated surface pressure gradient response will result in a quick
strengthening of winds across our area by early afternoon, with
sustained west-southwest winds of 35 to 45 mph expected over most of
the Caprock. Gust potential may be limited initially, but 60+ mph
gusts is expected to become more widespread by late afternoon as
midlevel height falls to our northwest result in a notable
strengthening of the H7 jet to around 50kt with this energy having
little trouble mixing to the surface given the very warm
temperatures.

A strong Pacific front is progged to pass through our area from west
to east near or just after sunset this evening, resulting in a shift
to west winds area-wide. Of note, winds are expected to remain just
as strong or even stronger this evening than during the afternoon.
Models are in good agreement depicting a very weak or entirely non-
existent nocturnal inversion this evening into the early overnight
hours which will allow continued impressive low/mid level jet energy
to continue mixing to the surface after sunset. The ~100kt H5 jet
streak is progged to remain directly overhead during this time, in
addition to continuing strong 50kt westerly flow just off the
surface. This in combination with notable post-frontal surface
pressure rises results in increased confidence for wind gusts up to
65 mph this evening through tonight across much of the area.
Consequently, a High Wind Warning has been issued for the entire
area with the exception of the southern Rolling Plains. The warning
runs from noon to 3 AM Wednesday, with the expectation that the
product can be trimmed as winds begin to weaken from west to east
from late this evening. Regarding temperatures today and tonight,
thickness levels remain elevated enough such that the deep
downsloping flow will allow highs to rise into the 80s across most
of the region with some low 90s possible off the Caprock. Tonight, a
cooler airmass will arrive behind the evening front, but lows will
still remain near seasonal averages. Extremely critical fire danger
will develop across the entire region today, with details regarding
that threat in the fire weather section below.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 356 AM CDT Tue Mar 18 2025

The upper level trough and associated low will be positioned over
the Central Plains region by Wednesday morning, where it will
continue to track northeast into the Upper Midwest region throughout
the day as upper level ridging begins to build back over the FA
before our upper level system scoots in from the west on Friday.
This will lead to warm, dry, and mostly breezy conditions through
the rest of the week with daily chances for elevated to critical
fire weather through the weekend.

By Wednesday morning, the upper level trough will be positioned to
our north, co-located with the surface low positioned over
northeastern Kansas. As the low continues to track east-northeast
the associated Canadian front will begin to pass through the FA by
daybreak Wednesday with a secondary wind maxima at H7 and H8 level
tracking down the backside of the low into the Texas Panhandle
region. Additionally, with the tightening pressure gradient and
inverted-v nature of forecast soundings suggest NBM wind speeds
remain underdone with the passage of FROPA on Wednesday morning.
Therefore, opted for a blend of NBM 90th and CONSMOS to reflect wind
speeds similar to MOS guidance around 20 to 35 mph, with gusts to 45
mph, through early Wednesday afternoon. Although dust is not
expected to be thick, there is a chance for areas of blowing dust
associated with the higher wind speeds and gusts across much of the
forecast area. Winds will begin to diminish through the late
afternoon and early evening as the system departs to the east.
Strong CAA associated with this system will allow for cooler daytime
highs through Thursday, with highs in the 50s and 60s on Wednesday
and widespread 60s on Thursday. Additionally, overnight lows will be
much cooler Wednesday night, in the 20s and 30s, with clear skies
and lighter winds allowing for max radiational cooling.

A shortwave trough will pass to our north on Friday, with a weaker
(in comparison to previous systems) surface trough passes through
the Central Plains Friday afternoon. Slight pressure gradient
increases will allow for breezy conditions once again on Friday with
wind speeds around 15 to 25 mph. Temperatures will also continue to
warm through Saturday with southwesterly winds, clear skies, and
increasing thickness values over the FA. A slight cool down is
expected on Sunday, as a upper level trough passing through the
Canadian Provinces swings a front through. However, this will be
short lived with warmer temperatures returning through early next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Tue Mar 18 2025

VFR conditions will prevail. Some reduction in VIS is possible at
all terminals due to BLDU, but VIS is expected to remain VFR at
this time.

&&

.FIRE WEATHER...
Issued at 356 AM CDT Tue Mar 18 2025

Initially breezy southwest winds will quickly increase by midday,
and become strong this afternoon. Sustained speeds of 35 to 45 mph
with gusts up to 65 mph are expected across much of the region this
afternoon, with winds becoming westerly behind a front this evening.
Very strong west winds will continue through much of the overnight
period as well, with sustained speeds above 30 mph and gusts to 60
mph persisting through most of tonight. Very warm temperatures today
will result in minimum RH values of 7 to 11 percent which will
result in RFTI values of 7 to 8 this afternoon. Given that fuels
continue to dry and ERC values have risen above the 90th percentile
over much of the region, widespread extremely critical fire weather
conditions are expected area-wide today through this evening. A Red
Flag Warning remains in effect for the entire forecast area from 10
AM this morning to 1 AM this evening. Elevated to perhaps critical
fire weather conditions may continue beyond 1 AM, but RH will
gradually rise above 20 percent by this point. If RH recovery ends
up being poorer than this, an extension of the RFW may be needed
overnight.

Critically dry conditions are expected to continue through the
remainder of the week, with ERC values generally above the 75th
percentile area-wide. Despite cooler temperatures on Wednesday, a
gradual warming trend is expected through the weekend with
temperatures climbing back into the 70s and low 80s through
Saturday with daily breezes. Thus leading to daily chances for
critical fire weather concerns through the weekend.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 1 AM CDT Wednesday for TXZ021>044.

High Wind Warning until 3 AM CDT Wednesday for TXZ021>037-
039>042.

Wind Advisory until 3 AM CDT Wednesday for TXZ038-043-044.

&&

SHORT TERM...30
LONG TERM....12
AVIATION...51
Hazardous weather outlook, Mar 18, 3:07 AM CST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
407 AM CDT Tue Mar 18 2025

TXZ021>044-190915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
407 AM CDT Tue Mar 18 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Sustained winds of 35 to 45 mph with gusts up to 65 mph are expected
across the majority of the region this afternoon through late
tonight. A High Wind Warning is in effect from noon today until 3 AM
CDT tonight for the entire area, with the exception of the southern
Rolling Plains where a Wind Advisory is in effect.

Extremely critical fire weather conditions will develop this
afternoon and persist through late evening. A Red Flag Warning is in
effect for the entire area from 10 AM this morning until 1 AM CDT
tonight.

Widespread blowing dust is likely today which may result in
significant visibility reductions and potentially hazardous travel
conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Windy conditions expected to develop Wednesday morning in the wake of
a passing cold front. Sustained northwest winds of 25 to 35 mph with
gusts to 45 mph are possible across much of the region. Areas of
blowing dust will be associated with higher wind speeds and gusts.

Daily critical fire weather conditions are expected across the
entire region each afternoon from Wednesday through Saturday.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 high wind, 21 dust storm. Local standard time, as filed.

High Wind, Lubbock

When
March 18, 12:53 PM CST to 10:54 PM CST
Where
Lubbock forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

High Wind, Cochran

When
March 18, 2:17 PM CST to 8:21 PM CST
Where
Cochran forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

High Wind, Briscoe

When
March 18, 2:49 PM CST to 11:23 PM CST
Where
Briscoe forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

High Wind, Swisher

When
March 18, 3:26 PM CST to 9:56 PM CST
Where
Swisher forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

High Wind, Lamb

When
March 18, 3:44 PM CST to 10:01 PM CST
Where
Lamb forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

High Wind, Hockley

When
March 18, 4:16 PM CST to 10:15 PM CST
Where
Hockley forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

High Wind, Hale

When
March 18, 4:45 PM CST to 10:07 PM CST
Where
Hale forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

High Wind, Yoakum

When
March 18, 4:46 PM CST to 7:55 PM CST
Where
Yoakum forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

High Wind, Parmer

When
March 18, 4:57 PM CST to 10:30 PM CST
Where
Parmer forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

High Wind, Bailey

When
March 18, 5:22 PM CST to March 19, 12:11 AM CST
Where
Bailey forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

High Wind, Castro

When
March 18, 5:26 PM CST to 6:59 PM CST
Where
Castro forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Dust Storm, Yoakum

When
March 18, 6:00 PM CST to 8:00 PM CST
Where
Yoakum forecast zone
Reported by
AWOS
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Dust Storm, Terry

When
March 18, 6:00 PM CST to 8:00 PM CST
Where
Terry forecast zone
Reported by
Public
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Dust Storm, Parmer

When
March 18, 6:00 PM CST to 7:00 PM CST
Where
Parmer forecast zone
Reported by
Public
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Dust Storm, Castro

When
March 18, 6:00 PM CST to 7:00 PM CST
Where
Castro forecast zone
Reported by
Public
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Dust Storm, Bailey

When
March 18, 6:00 PM CST to 7:00 PM CST
Where
Bailey forecast zone
Reported by
Public
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Dust Storm, Lamb

When
March 18, 6:00 PM CST to 7:00 PM CST
Where
Lamb forecast zone
Reported by
Public
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Dust Storm, Cochran

When
March 18, 6:00 PM CST to 7:00 PM CST
Where
Cochran forecast zone
Reported by
Public
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Dust Storm, Hockley

When
March 18, 6:00 PM CST to 7:00 PM CST
Where
Hockley forecast zone
Reported by
AWOS
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

High Wind, Garza

When
March 18, 6:31 PM CST to 10:14 PM CST
Where
Garza forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

High Wind, Lynn

When
March 18, 6:32 PM CST to 9:24 PM CST
Where
Lynn forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

High Wind, Terry

When
March 18, 6:54 PM CST to 8:13 PM CST
Where
Terry forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Dust Storm, Swisher

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Swisher forecast zone
Reported by
Public
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Dust Storm, Briscoe

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Briscoe forecast zone
Reported by
Public
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Dust Storm, Floyd

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Floyd forecast zone
Reported by
Public
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Dust Storm, Crosby

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Crosby forecast zone
Reported by
Public
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Dust Storm, Garza

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Garza forecast zone
Reported by
Public
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Dust Storm, Lynn

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Lynn forecast zone
Reported by
Public
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Dust Storm, Lubbock

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Lubbock forecast zone
Reported by
ASOS
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Dust Storm, Hale

When
March 18, 7:00 PM CST to 8:00 PM CST
Where
Hale forecast zone
Reported by
AWOS
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

High Wind, Floyd

When
March 18, 7:08 PM CST to 8:32 PM CST
Where
Floyd forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

High Wind, Motley

When
March 18, 7:17 PM CST to March 19, 12:21 AM CST
Where
Motley forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

High Wind, Hall

When
March 18, 7:22 PM CST to March 19, 3:51 AM CST
Where
Hall forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

High Wind, Crosby

When
March 18, 7:26 PM CST to 11:17 PM CST
Where
Crosby forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

High Wind, Dickens

When
March 18, 7:30 PM CST to 11:25 PM CST
Where
Dickens forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

High Wind, Childress

When
March 18, 7:43 PM CST to 9:00 PM CST
Where
Childress forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Dust Storm, Childress

When
March 18, 8:00 PM CST to 9:00 PM CST
Where
Childress forecast zone
Reported by
ASOS
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Dust Storm, Hall

When
March 18, 8:00 PM CST to 9:00 PM CST
Where
Hall forecast zone
Reported by
Public
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Dust Storm, Motley

When
March 18, 8:00 PM CST to 9:00 PM CST
Where
Motley forecast zone
Reported by
Public
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Dust Storm, Cottle

When
March 18, 8:00 PM CST to 9:00 PM CST
Where
Cottle forecast zone
Reported by
Public
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Dust Storm, Dickens

When
March 18, 8:00 PM CST to 9:00 PM CST
Where
Dickens forecast zone
Reported by
Public
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

High Wind, Cottle

When
March 18, 8:22 PM CST to March 19, 12:28 AM CST
Where
Cottle forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

High Wind, Kent

When
March 18, 8:36 PM CST to 11:33 PM CST
Where
Kent forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

High Wind, King

When
March 18, 8:45 PM CST to 11:44 PM CST
Where
King forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

High Wind, Parmer

When
March 19, 2:53 PM CST
Where
Parmer forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235729, 1232757, 1232752, 1232751, 1235378, 1235377, 1235389, 1232759, 1232714, 1232722, 1232721, 1235746, 1235747, 1235748, 1235749, 1235750, 1235751, 1235752, 1235753, 1235688, 1235383, 1232761, 1235754, 1235755, 1235757, 1235758, 1235759, 1235760, 1235761, 1235762, 1235691, 1235719, 1232753, 1235690, 1235713, 1232765, 1235763, 1235764, 1235765, 1235766, and more.